MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) had "cartridge sides breaks" which occurred during implantation into the right eye.Only the cartridge tip was in contact with the patient's eye.Directions for use were followed.There was no delay in procedure.Through follow-up, it was learned that the cartridge tip was damaged.There was no patient injury.No medical or surgical intervention was required.The procedure was completed successfully using another lens.No further information was provided.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as the lens was not implanted.Section d6b: if explanted, give date: not applicable, as the lens was not implanted, therefore not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: aug 15, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint handpiece was received with the lens stuck inside of the cartridge tip and with the plunger rod overriding the lens.The cartridge tip could be observed to be bulging around the lens.Further inspection of the cartridge revealed that there was not viscoelastic (ovd) residue dispersed throughout the cartridge, suggesting that an inadequate amount of ovd may have contributed to the complaint issues.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint or observed issues.Visual inspection of the lens revealed that it was received inside of the cartridge tip.The lens was cleaned and, removed and could be observed to be torn and have a detached haptics.The complaint issue of ¿cartridge tip cracked/damaged¿ was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issues observed during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as per complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17557743
Report Number3012236936-2023-02106
Device Sequence Number11626675
Product Code HQL
UDI-Device Identifier05050474731707
UDI-Public(01)05050474731707(17)260123
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite